MAUDE Adverse Event Report: SEE H.10 GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX122535
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are unknown.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11855) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure when the coil, a galaxy g3 xsft 2.5mm x 3.5cm (glx122535 / l11855) was introduced into the microcatheter (echelon¿10 microcatheter, medtronic), resistance was felt, and the physician was not able to advance the coil system in the microcatheter.The physician decided to pull the coil system out of the microcatheter, the coil was still attached to the delivery system when it was removed.The coil was easily removed and on inspection, it was noticed that the coil was torn at the distal part, and a small piece of the coil remained in the microcatheter.The physician was able to remove the torn piece of coil from the microcatheter.It was confirmed that continuous flush had been maintained through the microcatheter and prior to the reported issue, at least two coils were advanced through the microcatheter without resistance.The same microcatheter was used to complete the procedure.There was no flow restriction or reduction due to the reported issue; there was no patient injury, adverse event or any significant clinical delay that resulted from the reported issue.It was reported that all pieces of the coil system are available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The product was received by the failure analysis lab.The returned product is pending evaluation; when the product investigation has been completed, a supplemental 3500a report will be submitted.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the procedure when the coil, a galaxy g3 xsft 2.5mm x 3.5cm (glx122535 / l11855) was introduced into the microcatheter (echelon¿10 microcatheter, medtronic), resistance was felt, and the physician was not able to advance the coil system in the microcatheter.The physician decided to pull the coil system out of the microcatheter, the coil was still attached to the delivery system when it was removed.The coil was easily removed and on inspection, it was noticed that the coil was torn at the distal part, and a small piece of the coil remained in the microcatheter.The physician was able to remove the torn piece of coil from the microcatheter.It was confirmed that continuous flush had been maintained through the microcatheter and prior to the reported issue, at least two coils were advanced through the microcatheter without resistance.The same microcatheter was used to complete the procedure.There was no flow restriction or reduction due to the reported issue; there was no patient injury, adverse event or any significant clinical delay that resulted from the reported issue.The product was returned for evaluation.The investigation finding is documented below.The complaint device galaxy g3 xsft 2.5mm x 3.5cm coil was received with the device positioning unit (dpu), the green introducer, and the embolic coil tangled with each other.The embolic coil was observed stretched and protruding from the skive of the introducer.The device was then inspected under a microscope.The distal outer sheath was not softened indicating that the detachment process was not initiated.The proximal end of the embolic coil socket ring was still attached to the dpu.The embolic coil appears to have suffered separation from shear force indicating that it was cut.The winds at the proximal end show no evidence of pull force causing separation.The distal ball tip was not present and was not returned.The embolic coil was stretched along its entire length along its distal end.It was kinked and entangled with the dpu core wire and introducer, and then it was seen stretched as it entered the distal end of the introducer, and as it protruded from the skive up to its proximal end that was disconnected to the proximal piece of embolic coil still attached to the dpu.The embolic coil was seen protruding from the open skive within a centimeter of the green introducer.The v-notch of the resheathing tool was seen slightly deformed.A review of manufacturing documentation associated with this lot (l11855) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the galaxy g3 xsft encountered resistance when it was introduced into the echelon¿10 microcatheter and the physician was not able to advance the coil system in the microcatheter was not confirmed through evaluation and testing due to the condition of the returned device.The reported issue that the coil was torn at the distal part with a small piece that remained in the microcatheter that the physician was able to remove from the microcatheter was confirmed.The coil separated and appeared to have been caused by a shear force that indicates that it was cut.The damage to the resheathing tool indicates that the device was not properly unlocked.The instruction for use (ifu) instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool and may cause damage to the embolic coil.The ifu also instructs the user to leave approximately 1 inch of the translucent introducer sheath visible on the distal side of the resheathing tool while unsheathing the device.Advancing the resheathing tool past this point puts strain on the distal end of the skive and can cause it to tear.100% of devices are inspected in-process for embolic coil damage and for the ability to advance the through the introducer is verified.It is unlikely that the device left manufacturing with the observed damage.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the galaxy g3 xsft 2.5mm x 3.5cm coil left the manufacturing facility with the coil tangled, kinked and stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7874032
Report Number3008114965-2018-00730
Device Sequence Number228469
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberGLX122535
Device Lot NumberL11855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 08/26/2018
Supplement Date Received by Manufacturer10/04/2018
11/20/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/24/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿10 MICROCATHETER